Alert archive / Montana / High Wind Warnings in 2024
High Wind Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 17, 2024, 12:49 PM MDT for 5 counties in Montana. It took effect at Oct 18, 2024, 6:00 PM MDT. It was in force for 24 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2024, 12:49 PM MDT (18:49 UTC)
- In effect from
- Oct 18, 2024, 6:00 PM MDT
- Expired
- Oct 19, 2024, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 100 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:15 PM MDT | NON-TSTM WND GST 51 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Oct 18, 8:21 PM MDT | NON-TSTM WND GST 69 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Oct 18, 8:45 PM MDT | NON-TSTM WND GST 54 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Oct 18, 9:55 PM MDT | NON-TSTM WND GST 64 | 19 Wnw Santa Rita, MT | 64 mph wind gust at Ambient weather station- LF Johnson Farms. |
| Oct 18, 10:00 PM MDT | NON-TSTM WND GST 55 | 12 Wnw Cut Bank, MT | Mesonet station BFAM 12.1 W Cut Bank (AGRIMET). |
| Oct 18, 10:00 PM MDT | NON-TSTM WND GST 55 | 12 Wnw Cut Bank, MT | Mesonet station BFAM 12.1 W Cut Bank (AGRIMET). |
| Oct 18, 10:36 PM MDT | NON-TSTM WND GST 72 | Babb, MT | |
| Oct 18, 10:40 PM MDT | NON-TSTM WND GST 51 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 18, 10:50 PM MDT | NON-TSTM WND GST 69 | Babb, MT | 69 mph wind gust at Ambient weather station - Howards Lodge, Babb. |
| Oct 18, 11:45 PM MDT | NON-TSTM WND GST 52 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Oct 19, 12:21 AM MDT | NON-TSTM WND GST 72 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Oct 19, 2:11 AM MDT | NON-TSTM WND GST 51 | Saint Mary, MT | Mesonet station SRYM8 Saint Mary RAWS. |
| Oct 19, 4:00 AM MDT | HIGH SUST WINDS 43 | 9 Ese East Glacier Park, MT | Montana Mesonet Station acedoggu (Dog Gun Lake E) measured sustained winds averaging 43 mph between 1AM and 4 AM Oct 19. |
| Oct 19, 4:00 AM MDT | NON-TSTM WND GST 67 | 9 Ese East Glacier Park, MT | Montana Mesonet Station acedoggu (Dog Gun Lake E) measured many gusts in excess of 60 mph between midnight and 5 AM October 19 including a peak gust of 67 mph at 4 AM. |
| Oct 19, 6:00 AM MDT | NON-TSTM WND GST 60 | 16 Se Augusta, MT | |
| Oct 19, 6:15 AM MDT | HIGH SUST WINDS 40 | 17 Sw Simms, MT | Average sustained wind speed of 40 mph from 0515 to 0615 local time. |
| Oct 19, 9:49 AM MDT | NON-TSTM WND GST 56 | 10 Wsw Augusta, MT | LF Ranch Main - KMTAUGUS23. |
| Oct 19, 11:34 AM MDT | NON-TSTM WND GST 52 | 14 Wsw Augusta, MT | GOSS RANCH - Goss Creek Rd. - KMTAUGUS4. |
| Oct 19, 1:45 PM MDT | NON-TSTM WND GST 57 | 2 Nnw Shelby, MT | Mesonet station GW0664 Shelby Airport. |
| Oct 19, 1:50 PM MDT | NON-TSTM WND GST 59 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 19, 1:50 PM MDT | NON-TSTM WND GST 59 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 19, 2:04 PM MDT | NON-TSTM WND GST 58 | 17 Wsw Bynum, MT | |
| Oct 19, 2:20 PM MDT | HIGH SUST WINDS 40 | 3 Sw Cut Bank, MT | Average sustained wind speed of 40 mph from 1320 to 1420 local time. |
| Oct 19, 2:44 PM MDT | HIGH SUST WINDS 67 | 17 Wsw Bynum, MT | Meltwater Cabin - KMTBYNUM11. |
| Oct 19, 3:00 PM MDT | NON-TSTM WND GST 63 | 6 Wnw Sunburst, MT | |
| Oct 19, 3:00 PM MDT | NON-TSTM WND GST 71 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Oct 19, 3:15 PM MDT | NON-TSTM WND GST 58 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Oct 19, 3:29 PM MDT | NON-TSTM WND GST 58 | 14 Sw Augusta, MT | Upper Elk Creek - KMTAUGUS3. |
| Oct 19, 3:30 PM MDT | NON-TSTM WND GST 59 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Oct 19, 4:00 PM MDT | HIGH SUST WINDS 51 | 14 W Bynum, MT | Mesonet station DELMT Dellwo measured sustained winds, averaged over an hour, of 51 mph. (3-4 PM). |
| Oct 19, 4:00 PM MDT | NON-TSTM WND GST 60 | 12 Nne Augusta, MT | Site HODMT. |
| Oct 19, 4:00 PM MDT | NON-TSTM WND GST 77 | 8 W Bynum, MT | |
| Oct 19, 4:10 PM MDT | NON-TSTM WND GST 59 | Kevin, MT | Mesonet station DW0975 Kevin. |
| Oct 19, 6:00 PM MDT | NON-TSTM WND GST 74 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS75 KTFX 171849 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1249 PM MDT Thu Oct 17 2024 MTZ301-302-181200- /O.UPG.KTFX.HW.A.0015.241019T0600Z-241019T2100Z/ /O.NEW.KTFX.HW.W.0021.241019T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Browning, Saint Mary, Kiowa, East Glacier Park, Marias Pass, Babb, Logan Pass, Dupuyer, and Heart Butte 1249 PM MDT Thu Oct 17 2024 ...HIGH WIND WARNING IN EFFECT FROM 6 PM FRIDAY TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...From 6 PM Friday to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The most intense period of wind is expected to occur from late Friday evening through the mid-morning hours on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-181200- /O.NEW.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 1249 PM MDT Thu Oct 17 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 3 AM to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Moldan
7 follow-up statements
622 WWUS75 KTFX 180800 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 200 AM MDT Fri Oct 18 2024 MTZ301-302-182300- /O.CON.KTFX.HW.W.0021.241019T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Marias Pass, Logan Pass, Dupuyer, East Glacier Park, Kiowa, Browning, Heart Butte, Saint Mary, and Babb 200 AM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...From 6 PM this evening to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The most intense period of wind is expected to occur from late Friday evening through the mid-morning hours on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-182300- /O.CON.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, and Santa Rita 200 AM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 3 AM to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Hoenisch
011 WWUS75 KTFX 181955 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 155 PM MDT Fri Oct 18 2024 MTZ301-302-191100- /O.CON.KTFX.HW.W.0021.241019T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Babb, Heart Butte, Marias Pass, East Glacier Park, Logan Pass, Browning, Saint Mary, Dupuyer, and Kiowa 155 PM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...From 6 PM this evening to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The most intense period of wind is expected to occur from late Friday evening through the mid-morning hours on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-191100- /O.CON.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 155 PM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 3 AM to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Ludwig
850 WWUS75 KTFX 190308 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 908 PM MDT Fri Oct 18 2024 MTZ307-308-191200- /O.EXA.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Rogers Pass, Bynum, Choteau, and Pendroy 908 PM MDT Fri Oct 18 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 3 AM to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas immediately adjacent to the Rocky Mountain Front will be most favored for the strongest wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ301-302-191200- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Marias Pass, Saint Mary, Heart Butte, Dupuyer, Babb, East Glacier Park, Logan Pass, Kiowa, and Browning 908 PM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The most intense period of wind is expected to occur from late Friday evening through the mid-morning hours on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-191200- /O.CON.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 908 PM MDT Fri Oct 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 3 AM to 6 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ AM
570 WWUS75 KTFX 190802 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 202 AM MDT Sat Oct 19 2024 MTZ301-302-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Browning, Logan Pass, Saint Mary, Dupuyer, East Glacier Park, Marias Pass, Heart Butte, Babb, and Kiowa 202 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The most intense period of wind is expected to occur through the mid-morning hours on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-200000- /O.CON.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 202 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ307-308-200000- /O.CON.KTFX.HW.W.0021.241019T0900Z-241020T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Rogers Pass, Choteau, Pendroy, and Bynum 202 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas immediately adjacent to the Rocky Mountain Front will be most favored for the strongest wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Wilson
902 WWUS75 KTFX 191441 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 841 AM MDT Sat Oct 19 2024 MTZ301-302-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: East Glacier Park, Saint Mary, Logan Pass, Babb, Browning, Marias Pass, Dupuyer, Kiowa, and Heart Butte 841 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 841 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ307-308-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Pendroy, Bynum, Rogers Pass, and Choteau 841 AM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. * ADDITIONAL DETAILS...Areas immediately adjacent to the Rocky Mountain Front will be most favored for the strongest wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ RG
015 WWUS75 KTFX 191952 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 152 PM MDT Sat Oct 19 2024 MTZ301-302-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: East Glacier Park, Saint Mary, Logan Pass, Babb, Browning, Marias Pass, Dupuyer, Kiowa, and Heart Butte 152 PM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 152 PM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ307-308-200000- /O.CON.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Pendroy, Bynum, Rogers Pass, and Choteau 152 PM MDT Sat Oct 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. The winds may displace unsecured outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ RG
277 WWUS75 KTFX 192343 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 543 PM MDT Sat Oct 19 2024 MTZ301>303-307-308-200045- /O.EXP.KTFX.HW.W.0021.000000T0000Z-241020T0000Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: East Glacier Park, Saint Mary, Marias Pass, Browning, Dupuyer, Rogers Pass, Choteau, Bynum, Pendroy, Logan Pass, Cut Bank, Ethridge, Heart Butte, Kiowa, Santa Rita, and Babb 543 PM MDT Sat Oct 19 2024 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Although the threat for high winds has largely ended, an isolated strong gust cannot be ruled out through the evening. $$ AM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 17, 11:50 AM MDT, 59 minutes earlier.
Area forecast discussion, Oct 17, 11:50 AM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1150 AM MDT Thu Oct 17 2024 .SYNOPSIS... Temperatures today will be much cooler, with highs mostly in the 40s and 50s. Expect morning rain showers around Havre and Lewistown, while rain and snow will occur throughout the day over Kings Hill and across Southwest MT. The precipitation moves eastward on Friday morning, with a mostly dry weekend, along with a return to above normal temperatures. && .Update... Morning update has been published, with the main adjustment being to update update hourly PoPs to incorporate latest short-term guidance. Otherwise the remainder of the forecast remains on track, with the expected brief lull in precipitation across Southwest Montana now occurring ahead of the next push (of precipitation) which will move in from late this morning and persist through the late evening hours tonight or early morning hours on Friday. Most of the focus of this next push of precipitation will be along and south of the I-90 corridor, with the heaviest precipitation falling in and near the Tobacco Root Mountains, Gravelly, Gallatin, and Madison Ranges. Main concern with this second push of precipitation given its timing to the evening commute will be how much snow accumulates in the Madison River Valley, Beaverhead and Western Madison valleys below 6000 feet, and Gallatin Valley as snow levels will be falling through the day. Latest Hi-Res Ensemble Forecast (HREF) probabilistic information gives a 40-70% chance for at least 1" of snow in the Dillon, Ennis, and Bozeman areas through the evening hours tonight, with a 30-40% chance of 2" in the Dillon and Bozeman areas. Will consider a Winter Weather Advisory for these areas through the remainder of the morning, but will hold-off for now given the fact that despite falling snow levels road surface temperatures will only be marginally cold enough to allow for accumulating snow (i.e. most accumulations will likely only occur on grassy surfaces). - Moldan && .AVIATION... 17/18Z TAF Period After a lull in the mountain snow/valley rain across Southwestern Montana, mountain snow and a mix of valley rain and snow will return to portions of Southwestern Montana this afternoon and evening, particularly around KEKS, KBZN, and KWYS. Expect a mix of MVFR to IFR conditions at these airports as vis and cigs fluctuate with the return of precipitation. Elsewhere, expect VFR conditions to prevail with just some VFR cigs along and north of a line from KHLN to KGTF to KLWT. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 602 AM MDT Thu Oct 17 2024/ Key Points 1. Much cooler today 2. Snow levels lowering throughout the day over Southwest MT 3. A period of heavier snowfall late this afternoon through this evening around Big Sky/Bozeman/Bozeman Pass 4. Turns windy over the weekend 5. Afternoon temperatures near 20 degrees above normal by Sunday over North Central MT Today through Friday...The main Pacific cold front has pushed through the CWA. Colder air is slowly moving down from aloft. Snow levels are running around 7000 feet this morning, and continue to slowly fall. The first wave of precipitation should end by late morning. Then an upper level disturbance will move across Southwest MT late this afternoon/evening. This will result in another period of heavier precipitation. Snow levels will continue to fall this evening. The snow could be briefly heavy in the city of Bozeman around 5 PM, should the band of heavier snowfall this afternoon develop over the city. Overall, no changes to the current winter highlights, expect that the end time for the advisory areas on Friday have been pushed up to 6 AM Friday morning. Most of the snow on Friday morning will be confined to mountain areas in zone 330, thus no change to that end time. Current storm total snowfall amounts still look on track from previous forecasts. Do expect cooler afternoon temperatures today and Friday across the CWA. Saturday through Sunday...A brisk westerly flow aloft will develop over the CWA this weekend. This will allow for the potential for strong winds to develop over the Northern Rockies by Saturday morning. There is an 80 percent chance of some of the windier locations having wind gusts over 75 mph on Saturday. Thus a high wind watch has been issued for this area. Elsewhere, it will be windy along with much above normal temperatures by Sunday. Monday through Thursday...A fast moving upper level trof moves over the CWA Monday into Tuesday, for a small chance of passing showers and slight cooler temperatures. However, this disturbance will be quick and short lived, as a small upper level ridge starts to rebuild over MT by Wednesday. This will result in another few days of dry conditions and above normal temperatures for Wed/Thu. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 54 30 55 38 / 20 10 10 0 CTB 52 25 53 35 / 0 10 0 0 HLN 51 30 54 31 / 50 20 10 0 BZN 47 28 48 20 / 90 70 30 0 WYS 43 19 40 10 / 100 90 60 0 DLN 44 24 43 21 / 90 80 20 0 HVR 58 28 57 34 / 0 0 0 0 LWT 51 30 51 31 / 80 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through Saturday afternoon for East Glacier Park Region-Northern High Plains. Winter Weather Advisory until noon MDT today for Elkhorn and Boulder Mountains. Winter Weather Advisory until 6 AM MDT Friday for Big Belt, Bridger and Castle Mountains-Northwest Beaverhead County-Ruby Mountains and Southern Beaverhead Mountains. Winter Storm Warning until noon MDT Friday for Gallatin and Madison County Mountains and Centennial Mountains. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:08 AM MDT | High Wind Watch | TFX | Glacier, Pondera | 10 hr |
Nearby
High Wind Warnings in Montana, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.